Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 6, 2005, 1:22 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 1:22 AM CDT (06:22 UTC)
- Expired
- Jul 6, 2005, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Harrison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 1:56 AM CDT | FLASH FLOOD | Gulfport, MS | HIGHWAY 190 CLOSED IN SECTIONS FROM GULFPORT TO LONG BEACH DUE TO HEAVY SAND AND STANDING RAIN WATER. SEVERAL STREETS ALSO FLOODED IN DOWNTOWN GULFPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 060628
FFWLIX
MSC045-047-060915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 AM CDT WED JUL 6 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI
* UNTIL 415 AM CDT
* AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
OF BAND OF SHOWERS...SQUALLS AND ISOLATED THUNDERSTORMS EXTENDING
FROM HANCOCK AND HARRISON COUNTIES INTO THE NEARBY COASTAL WATERS.
THE BAND IS ASSOCIATED WITH TROPICAL STORM CITY AND WILL PERSIST
OVER HARRISON AND HANCOCK COUNTIES TRHOUGH 415 AM. ADDITONAL
RAINFALL OF 3 TO 4 INCHES WILL LIKELY OCCUR DURING THE NEXT THREE
HOURS WITH ISOLATED HIGHER AMOUNTS. STREET FLOODING HAS ALREADY BEEN
REPORTED AND FLOODING OF LOW LYING AREAS WILL LIKELY CONTINUE DUE TO
THE HEAVY RAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3043 8967 3018 8955 3036 8889 3066 8890
3063 8941
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:02 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 6, 12:02 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 AM CDT WED JUL 6 2005
.DISCUSSION...
UPDATING ZONES TO SHOW NEW TOR WATCH BOX AREA. NO OTHER UPDATES
WILL BE MADE AS ALL OTHER WATCHES AND WARNINGS STAY IN PLACE.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
FOR THE FOLLOWING ZONES...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
UPPER TERREBONNE...AND WASHINGTON.
TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
CDT WEDNESDAY FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
ST. BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...
ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER
ST. BERNARD...AND UPPER TERREBONNE.
FLOOD WATCH IN EFFECT FROM 1 PM UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES...ASCENSION...ASSUMPTION...LIVINGSTON...
AND ST. JAMES.
TROPICAL STORM WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT
WEDNESDAY FOR THE FOLLOWING ZONES...ASCENSION...
ASSUMPTION...AND ST. JAMES.
INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
WASHINGTON.
MS...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
PEARL RIVER...PIKE...AND WALTHALL.
INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
PEARL RIVER.
TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
CDT WEDNESDAY FOR THE FOLLOWING ZONES...HANCOCK...
HARRISON...AND JACKSON.
SE LA AND MS COASTAL WATERS...TROPICAL STORM WARNING FOR ALL COASTAL
WATERS. TORNADO WATCH FOR WATERS FROM PASCAGOULA TO SW PASS OUT
20 NM.
&&
17Hazardous weather outlook, Jul 5, 11:00 AM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 5 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL WEATHER... A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY. FLOODING... AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE MISSISSIPPI COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL WEATHER... A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
In the hours before
Local storm report, Jul 5, 10:46 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1046 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TORNADO GRAND ISLE 29.21N 90.03W
07/05/2005 JEFFERSON LA LAW ENFORCEMENT
POSSIBLE TORNADO DOWNED POWER LINES AND CAUSED MINOR
STRUCTURAL DAMAGE IN THE SUNSET LANE AREA.
&&
RRICKSLocal storm report, Jul 5, 11:12 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1112 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HIGH SUST WINDS MARRERO 29.89N 90.11W
07/05/2005 59 MPH JEFFERSON LA EMERGENCY MNGR
MEASURED ON WESTBANK EXPRESSWAY.
1105 PM TSTM WND DMG LAPLACE 30.07N 90.47W
07/05/2005 ST. JOHN THE BAPTI LA AMATEUR RADIO
TREE BLOWN DOWN ONTO A HOUSE.
&&
RRICKSLocal storm report, Jul 6, 12:49 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TROPICAL STORM CHALMETTE 29.94N 89.97W
07/06/2005 ST. BERNARD LA EMERGENCY MNGR
SCATTERED REPORTS OF TREE LIMBS DOWN ACROSS THE PARISH.
1213 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 49 MPH ORLEANS LA ASOS
04043G55KT - NE 59MPH GUST 63MPH.
1227 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 69 MPH ORLEANS LA ASOS
04046G58KT - NE 53MPH GUST 67MPH, PEAK WIND 69 MPH AT
1227 AM.
1235 AM TSTM WND DMG NEW ORLEANS 29.97N 90.08W
07/06/2005 ORLEANS LA NWS EMPLOYEE
TREE LIMBS DOWN BREAKING WINDOW IN NWS EMPLOYEE HOME NEAR
LOWER ST CHARLES AVENUE AREA.
1238 AM HIGH SUST WINDS NEW ORLEANS ARMSTRONG A 29.98N 90.25W
07/06/2005 54 MPH JEFFERSON LA ASOS
04034G42KT - NE 40MPH GUST 48MPH, PEAK 55MPH AT 1227 AM.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:16 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jul 6, 2:44 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Jul 6, 4:12 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jul 6, 5:24 AM CDT | Tornado Warning | LIX | Harrison | 36 min |
| Jul 6, 5:37 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.